Police warn of dangers of legal highs after 'Clockwork Orange' scare

Northumbria Police are warning the public about the dangers of using legal highs after three teenagers were taken to hospital after using a herbal incense over the weekend.

The teenagers from the Blyth area started vomiting blood after taking Clockwork Orange Herbal Incense.

Officers are now trying to find out where the substance came from.

"We want people to be aware of the dangers of taking drugs, including so called "legal highs".

"I would like to stress that the use of legal high drugs is not safe and can kill or have a devastating impact on people's health.

"These substances often contain potentially dangerous chemicals.

"Anyone who misuses drugs, prescribed or non-prescribed, is putting their life at risk and people should also be aware that this risk is significantly increased if mixed with alcohol.

"We are working to identify and visit premises selling these substances and will take any action necessary to ensure the safety of the public.

– Superintendent Alan Veitch, Northumbria Police

Advertisement

Warning about legal highs

A professor at Newcastle University is warning that taking legal highs, like the substance Clockwork Orange that left three teenagers in hospital, could be more dangerous than taking illegal drugs.